Institutional members access full text with Ovid®

Share this article on:

Estrogen-related pancreatitis in the setting of normal plasma lipids: case report

Blake, William E.D. MBBS; Pitcher, Meron E. MBBS, FRACS

Articles

A case of recurrent acute pancreatitis occurring in conjunction with intermittently used estrogen therapy over 7 years is presented. Estrogens have been associated with pancreatitis in the past, and a causal link involving elevated plasma triglyceride levels has usually been assumed. The current case is distinct in that the plasma lipids of this patient have always been normal, suggesting that a different mechanism must be responsible for the onset of pancreatitis.

From the Western Hospital, Victoria, Australia.

Received December 10, 2001; revised and accepted May 30, 2002.

Address reprint requests to William Blake, MBBS, 28a Lisson Grove Hawthorn, Victoria, 3122 Australia. E-mail: wblake@bigpond.net.au.

©2003The North American Menopause Society